Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 8, 2014, 7:00 PM MDT for Phillips County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 7:00 PM MDT (01:00 UTC)
- Expired
- Aug 8, 2014, 7:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
County Phillips County, CO
The radar
The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS85 KBOU 090100 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 700 PM MDT FRI AUG 8 2014 COZ051-090130- PHILLIPS COUNTY CO- 700 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL 730 PM MDT... AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAOLI...OR 11 MILES WEST OF HOLYOKE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLYOKE...PAOLI...HIGHLAND CENTER AND FAIRFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4045 10260 4070 10258 4070 10226 4045 10226 TIME...MOT...LOC 0059Z 266DEG 13KT 4059 10252 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:08 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 8, 3:08 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 308 PM MDT FRI AUG 8 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 308 PM MDT FRI AUG 8 2014 SCATTERED AFTERNOON CONVECTION COMING OFF OF THE FOOTHILLS IS EXPECTED TO CONTINUE PROPAGATING ACROSS THE NORTHEAST PLAINS THROUGH THE EVENING HOURS. MODERATE WESTERLY FLOW ALOFT WILL KEEP THE STORMS MOVING ON THEIR EASTERLY TRACK. BRIEF RAIN AND GUSTY WINDS ARE GOING TO BE THE PRIMARY THREAT. DEEPER MOISTURE IS PRESENT OUT ALONG THE EASTERN BORDER...SO WHEN STORMS GET OUT TO THAT PART OF THE FORECAST AREA...THEY MAY STRENGTHEN AND PRODUCE HEAVIER RAINFALL AMOUNTS. THE NOCTURNAL CONVECTION SHOULD BE WINDING DOWN BY MIDNIGHT WITH SKIES GRADUALLY CLEARING OUT. FOR TOMORROW...ADDITIONAL MONSOONAL MOISTURE IS EXPECTED TO BE MOVING OVER THE STATE...FUELING ANOTHER DAY OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES WARMER...ADDING A LITTLE MORE PUNCH TO THE CONVECTION. CONTINUING MODERATE WESTERLY FLOW ALOFT SHOULD KEEP SHOWERS MOVING FAST ENOUGH TO AVOID ANY FLOODING PROBLEMS. SKIES SHOULD BE MOSTLY SUNNY IN THE MORNING...BEFORE THE CONVECTION DEVELOPS OVER THE MOUNTAINS AND BEGINS MARCHING EASTWARD. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 308 PM MDT FRI AUG 8 2014 A SHORTWAVE TROUGH WILL BE PASSING OVER THE NORTHERN ROCKIES AND INTO THE GREAT PLAINS SATURDAY...EVENTUALLY PUSHING A FRONT SOUTH INTO COLORADO. TIMING OF THE FRONT AND SHORTWAVE EFFECTS DIFFER BETWEEN MODELS...BUT THEY ALL SEEM TO BE CONVERGING ON A PIECE OF ENERGY TO PUSH OVER NORTHEASTERN COLORADO SATURDAY EVENING WHICH WOULD KEEP CONVECTION GOING THROUGH MOST OF THE EVENING...THEN THE FRONT WITH UPSLOPE FLOW TO FOLLOW TO PUSH IN SUNDAY MORNING. LOOK FOR THUNDERSTORMS TO CONTINUE THROUGH THE EVENING WITH SOME ACTIVITY POSSIBLE AFTER MIDNIGHT...WITH THE STRONGEST STORMS OUT OVER THE EASTERN PLAINS. AS THE FRONT PUSHES DOWN...SOME OF THIS MOISTURE COULD BE PUSHED IN AND AGAINST THE FOOTHILLS FOR A CHANCE OF STRATUS IN THE MORNING. WITH CONTINUING UPSLOPE EXPECTED...LOOK FOR STORMS AND THUNDERSTORMS TO BEGIN A BIT EARLIER ALONG THE FOOTHILLS AND HIGHER TERRAIN...AND MAINLY FOCUS THERE AND AND THE WESTERN PLAINS THROUGH THE AFTERNOON. TEMPERATURES ARE EXPECTED TO BE ABOUT FIVE DEGREES COOLER SUNDAY. THE EASTERN PLAINS MAY BE TO STABLE FOR MANY SHOWERS TO OCCUR. MONDAY AND TUESDAY THE UPPER RIDGE BEGINS TO BUILD BACK OVER THE STATE FOR WARMER AND SLIGHTLY DRIER CONDITIONS...THOUGH STILL EXPECT ISOLATED AFTERNOON AND EVENING STORMS...MAINLY AFFECTING THE HIGHER TERRAIN. A CUTOFF LOW THAT WILL BE OVER NORTHERN CALIFORNIA WILL THEN LIFT NORTHEAST TO PUSH THE RIDGE DOWN TO THE SOUTHEAST AND HELP BRING UP SOME SUBTROPICAL MOISTURE...INCREASING OUR THUNDERSTORM ACTIVITY WEDNESDAY THROUGH FRIDAY WITH COOLING TEMPERATURES. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 308 PM MDT FRI AUG 8 2014 AFTERNOON CONVECTION HAS BEEN PRIMARILY OVER THE PALMER DIVIDE SO FAR THIS AFTERNOON. SOUTHERN APPROACH AND DEPARTURE GATES SHOULD BE IMPACTED THROUGH THE EARLY EVENING. ONE OR TWO THUNDERSTORMS MAY STILL MOVE ACROSS THE DENVER METRO AREA AND AIRPORT DURING THROUGH THE EARLY EVENING HOURS. OVERNIGHT...VFR CONDITIONS SHOULD CONTINUE WITH GENTLE DOWNSLOPE WINDS KEEPING ANY STRATUS CLOUDS WELL TO THE EAST OF THE DENVER AIRPORTS. ON SATURDAY...MORNING AND EARLY AFTERNOON CONDITIONS SHOULD BE VFR...UNTIL DEVELOPING SHOWERS OVER THE MOUNTAINS MOVE OVER THE DENVER IN THE AFTERNOON. CEILINGS SHOULD REMAIN ABOVE 5000FT AGL...EVEN AS THE THUNDERSTORMS MOVE OVERHEAD. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...KRIEDERMAN AVIATION...DANKERS
Hazardous weather outlook, Aug 8, 10:51 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT FRI AUG 8 2014 COZ030>051-091700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. EXPECT BRIEF LIGHT TO MODERATE RAIN AND GUSTY WINDS WITH MOST OF THE STORMS...THOUGH A FEW STRONGER STORMS OVER THE EASTERN PLAINS LATER THIS AFTERNOON AND EVENING COULD PRODUCE LOCALIZED HEAVY RAINFALL AND SMALL HAIL. THE STORMS WILL DIMINISH FROM WEST TO EAST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY WILL FEATURE AN INCREASE IN MOISTURE FOR A BETTER CHANCE AREA WIDE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY SUNDAY WHEN A COOL FRONT PUSHES SOUTH OVER THE AREA CREATING UPSLOPE FLOW. MONDAY AND TUESDAY WILL BE A WARMING AND DRYING TREND AS THE UPPER RIDGE MOVES OVERHEAD...THEN GETS PUSHED SOUTHEAST WEDNESDAY AND THURSDAY AS A SYSTEM PASSES OVER THE GREAT BASIN AND NORTHERN ROCKIES. THIS WILL USHER IN MORE MONSOONAL MOISTURE FOR AN INCREASE IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 8, 4:23 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 423 PM MDT FRI AUG 8 2014 COZ048-082300- LOGAN COUNTY CO- 423 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL 500 PM MDT... AT 423 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF WESTPLAINS...OR 18 MILES SOUTHEAST OF KIMBALL...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LOGAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4091 10355 4100 10354 4100 10331 4091 10329 TIME...MOT...LOC 2223Z 280DEG 8KT 4099 10349 RPK
Special weather statement, Aug 8, 4:38 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
438 PM MDT FRI AUG 8 2014
COZ044-045-082300-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-MORGAN COUNTY CO-
438 PM MDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...SOUTHEASTERN
MORGAN AND EASTERN ADAMS COUNTIES UNTIL 500 PM MDT...
AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TWELVE-MILE CORNER...OR 16 MILES SOUTH OF FORT MORGAN...MOVING EAST
AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TWELVE-MILE CORNER...GARY AND ADENA SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4000 10356 4000 10370 3994 10371 3995 10388
4014 10389 4014 10356
TIME...MOT...LOC 2237Z 271DEG 10KT 4003 10377
RPKLocal storm report, Aug 8, 4:53 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
453 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 1 SW ST PETERSBURG 40.55N 102.83W
08/07/2014 M1.75 INCH LOGAN CO TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL COMPLETELY COVERED THE GROUND
&&
JKSpecial weather statement, Aug 8, 5:49 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 549 PM MDT FRI AUG 8 2014 COZ049-090015- WASHINGTON COUNTY CO- 549 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY UNTIL 615 PM MDT... AT 548 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF BURDETT...OR 14 MILES NORTHEAST OF AKRON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LONE STAR AND BURDETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4018 10305 4042 10299 4042 10279 4018 10281 TIME...MOT...LOC 2348Z 212DEG 13KT 4026 10296 RPK
Special weather statement, Aug 8, 6:16 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 616 PM MDT FRI AUG 8 2014 COZ048-090045- LOGAN COUNTY CO- 616 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL 645 PM MDT... AT 615 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF ST PETERSBURG...OR 23 MILES NORTH OF YUMA...MOVING EAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR REIRADON HILL AND WAS MOVING EAST AT 15 MPH AS WELL. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ST PETERSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4044 10268 4044 10323 4064 10319 4064 10266 TIME...MOT...LOC 0015Z 257DEG 15KT 4046 10281 RPK
Special weather statement, Aug 8, 7:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 700 PM MDT FRI AUG 8 2014 COZ051-090130- PHILLIPS COUNTY CO- 700 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL 730 PM MDT... AT 659 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAOLI...OR 11 MILES WEST OF HOLYOKE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLYOKE...PAOLI...HIGHLAND CENTER AND FAIRFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4045 10260 4070 10258 4070 10226 4045 10226 TIME...MOT...LOC 0059Z 266DEG 13KT 4059 10252 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:16 PM MDT | Special Weather Statement | BOU | Logan | 29 min |
| Aug 8, 6:29 PM MDT | Flash Flood Warning | BOU | Logan | 2 hr |
| Aug 8, 7:26 PM MDT | Special Weather Statement | BOU | Phillips | 34 min |
| Aug 9, 1:24 PM MDT | Special Weather Statement | BOU | Douglas | 36 min |
| Aug 9, 1:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Aug 9, 2:13 PM MDT | Special Weather Statement | BOU | Weld | 47 min |
| Aug 9, 2:17 PM MDT | Special Weather Statement | BOU | Elbert | 43 min |
| Aug 9, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 24 min |
| Aug 9, 2:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Aug 9, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 38 min |
| Aug 9, 4:26 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 34 min |
| Aug 9, 5:23 PM MDT | Special Weather Statement | BOU | Washington | 37 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.